Tags

Type your tag names separated by a space and hit enter

A first case of fixed drug eruption due to Tamsulosin.

Abstract

BACKGROUND

Fixed Drug Eruption (FDE) is a drug reaction involving the skin and less commonly the mucosal membranes. Tamsulosin is an alpha-1 adrenergic receptor blocker used to treat benign prostatic hyperplasia. Dizziness and headache are among its most common side effects (Singapore Med J, 2018;59:336). Although cutaneous drug eruption has been reported with other alpha-1 adrenergic receptor blockers.

AIMS

Drug rash due to Tamsulosin is relatively uncommon (Singapore Med J, 2018;59:336). In this case we report an incidence of fixed drug eruption due to Tamsulosin.

PATIENTS

A 54 year old male, with benign prostatic hyperplasia was referred to our office for evaluation of certain eruptions, having developed his hyper-pigmented patches after 2 weeks of using oral 0.4 mg Tamsulosin per day. Based on the clinical course and the skin biopsy we diagnosed the condition as Tamsulosin associated fixed drug eruption. The most important therapeutic measure was discontinuing Tamsulosin medication. Following this, his eruptions improved remarkably in a few days without complications.

RESULTS

According to previous findings, there has been no case report on fixed drug eruption caused by Tamsulosin.

CONCLUSION

Our case is a relatively mild form of fixed drug eruption. Therefore it should be kept in mind that a severe cutaneous drug eruption might occur after Tamsulosin administration.

Authors+Show Affiliations

Iran University of Medical Sciences, Tehran, Iran.Islamic Azad University of Medical Sciences, Sari, Iran.University of Medical Sciences, Shiraz, Iran.Islamic Azad University of Medical Sciences, Sari, Iran.Islamic Azad University of Medical Sciences, Sari, Iran.Islamic Azad University of Medical Sciences, Sari, Iran.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

31541583

Citation

Montazer, Fatemeh, et al. "A First Case of Fixed Drug Eruption Due to Tamsulosin." Journal of Cosmetic Dermatology, 2019.
Montazer F, Jahani Amiri K, Mofarrah R, et al. A first case of fixed drug eruption due to Tamsulosin. J Cosmet Dermatol. 2019.
Montazer, F., Jahani Amiri, K., Mofarrah, R., Ahmadi, A., Nouripour, B., & Mofarrah, R. (2019). A first case of fixed drug eruption due to Tamsulosin. Journal of Cosmetic Dermatology, doi:10.1111/jocd.13125.
Montazer F, et al. A First Case of Fixed Drug Eruption Due to Tamsulosin. J Cosmet Dermatol. 2019 Sep 21; PubMed PMID: 31541583.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - A first case of fixed drug eruption due to Tamsulosin. AU - Montazer,Fatemeh, AU - Jahani Amiri,Kousar, AU - Mofarrah,Ramina, AU - Ahmadi,Alborz, AU - Nouripour,Behzad, AU - Mofarrah,Ramin, Y1 - 2019/09/21/ PY - 2019/08/08/received PY - 2019/08/08/accepted PY - 2019/9/22/entrez KW - Tamsulosin KW - alpha blocker KW - drug eruption KW - fixed drug eruption JF - Journal of cosmetic dermatology JO - J Cosmet Dermatol N2 - BACKGROUND: Fixed Drug Eruption (FDE) is a drug reaction involving the skin and less commonly the mucosal membranes. Tamsulosin is an alpha-1 adrenergic receptor blocker used to treat benign prostatic hyperplasia. Dizziness and headache are among its most common side effects (Singapore Med J, 2018;59:336). Although cutaneous drug eruption has been reported with other alpha-1 adrenergic receptor blockers. AIMS: Drug rash due to Tamsulosin is relatively uncommon (Singapore Med J, 2018;59:336). In this case we report an incidence of fixed drug eruption due to Tamsulosin. PATIENTS: A 54 year old male, with benign prostatic hyperplasia was referred to our office for evaluation of certain eruptions, having developed his hyper-pigmented patches after 2 weeks of using oral 0.4 mg Tamsulosin per day. Based on the clinical course and the skin biopsy we diagnosed the condition as Tamsulosin associated fixed drug eruption. The most important therapeutic measure was discontinuing Tamsulosin medication. Following this, his eruptions improved remarkably in a few days without complications. RESULTS: According to previous findings, there has been no case report on fixed drug eruption caused by Tamsulosin. CONCLUSION: Our case is a relatively mild form of fixed drug eruption. Therefore it should be kept in mind that a severe cutaneous drug eruption might occur after Tamsulosin administration. SN - 1473-2165 UR - https://www.unboundmedicine.com/medline/citation/31541583/A_first_case_of_fixed_drug_eruption_due_to_Tamsulosin L2 - https://doi.org/10.1111/jocd.13125 DB - PRIME DP - Unbound Medicine ER -